Alert archive / Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Wakefield, VA
NWS Wakefield, VA issued this special weather statement at Aug 8, 2012, 4:21 PM EDT for King and Queen County, Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2012, 4:21 PM EDT (20:21 UTC)
- Expired
- Aug 8, 2012, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Wakefield, VA
County King and Queen County, VA
The radar
The Norfolk radar (KAKQ), 79 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1284 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
759 WWUS81 KAKQ 082021 SPSAKQ SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 421 PM EDT WED AUG 8 2012 VAZ072>074-082045- ESSEX VA-KING AND QUEEN VA-KING WILLIAM VA- 421 PM EDT WED AUG 8 2012 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL KING AND QUEEN...EAST CENTRAL KING WILLIAM AND SOUTH CENTRAL ESSEX COUNTIES... AT 419 PM EDT...A STRONG THUNDERSTORM WAS NEAR STEVENSVILLE...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS TO 30 MPH AND INTENSE LIGHTNING ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR KING AND QUEEN COURTHOUSE AROUND 445 PM. LAT...LON 3765 7676 3759 7694 3777 7703 3780 7693 $$ 05
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 4:21 PM EDT, 0 minutes earlier.
Area forecast discussion, Aug 8, 4:21 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 421 PM EDT WED AUG 8 2012 .SYNOPSIS... A FRONTAL BOUNDARY WILL DISSIPATE LATE TONIGHT...AS HIGH PRESSURE REMAINS CENTERED OFF THE MID ATLANTIC AND SOUTHEAST COASTS. A MORE SUBSTANTIAL LOW PRESSURE SYSTEM WILL DEVELOP OVER THE OHIO VALLEY THURSDAY NIGHT...AND BEGIN TO IMPACT THE MID ATLANTIC REGION FRIDAY INTO SATURDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... THUNDERSTORMS HAVE FORMED ALONG AND JUST BEHIND A 700 MB TROUGH STRETCHING FROM THE EASTERN PIEDMONT REGION DOWN INTO THE TN/NC PANHANDLE THIS AFTERNOON. PER INFRARED SATELLITE IMAGERY...CLOUD TOPS HAVE COOLED FURTHER WITHIN THIS LINE WITH ADDITIONAL COOLING MOVING UP AHEAD OF IT AND INTO NE NC/SE VA. A WEAK JET STREAK ROTATING INTO THE ENHANCED LINE IS ALSO PROMOTING LIFT DUE TO ITS PROXIMITY TO THE LEFT ENTRANCE REGION. UNFORTUNATELY...THE JET STREAK IS NOT STRONG ENOUGH TO OVERCOME WEAK STEERING FLOW FROM THE SURFACE UP TO AROUND 750 MB (OR 8 KFT). THEREFORE VERY SLOW MOVING THUNDERSTORMS (GENERALLY 5 MPH) ACCOMPANIED BY HEAVY RAIN...FREQUENT LIGHTNING...AND TRAINING OF STORM CORES MAY CREATE LOCALIZED FLOODING ISSUES. A SMALL STREAM FLOOD ADVISORY HAS ALREADY BEEN ISSUED FOR NW LUNENBURG AND SRN PRINCE EDWARD COUNTIES FOR MINOR FLOODING AND ADDITIONAL HEADLINES MAY BE NEEDED. WILL HIGHLIGHT MINOR FLOOD POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK AS WELL. STORMS SHOULD GRADUALLY TAPER OFF AFTER SUNSET WHEN SUPPORT FROM DAYTIME HEATING IS LOST AND AS THE TROUGH AND ASSOCIATED SHORTWAVE ENERGY MOVE NE AND AWAY FROM THE MID ATLANTIC COAST. CONDITIONS SHOULD THEN BECOME DRY OVERNIGHT. PATCHY FOG IS POSSIBLE MAINLY INLAND WITH SKIES CLEARING FROM WEST TO EAST LATE TONIGHT...BUT MOST ESPECIALLY IN AREAS THAT SEE RAINFALL THIS EVENING. MEANWHILE...AN UPPER LEVEL TROUGH OVER THE MANITOBA/ONTARIO BORDER IN CANADA BEGINS TO DIG INTO THE UPPER MS VALLEY LATER TONIGHT. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... THE AFOREMENTIONED CANADIAN TROUGH DIGS INTO THE GREAT LAKES REGION ON THURSDAY THUS AMPLIFYING WEAK RIDGING OVER THE MID ATLANTIC. MEANWHILE...A SHORTWAVE MOVING UP FROM THE SOUTHWEST WEAKENS OVER THE REGION THROUGH THE DAY AS IT MOVES TO THE NORTHEAST. THE COMBINATION OF THIS FEATURE IN ADDITIONS TO A WEAK BERMUDA RIDGE ALOFT AND WARMING LOW LEVEL THICKNESSES WILL DEVELOP A LEE TROUGH OVER THE AREA BY THE AFTERNOON. THE PRESENCE OF THE LEE TROUGH AND BREEZY SOUTHWEST WINDS BY MID-DAY WILL HELP TO BOOST TEMPERATURES SLIGHTLY ABOVE NORMAL (LOWER 90S INLAND...UPPER 80S IMMEDIATE COAST). OTHER THAN THE LEE TROUGH...THERE STILL WILL NOT BE MUCH OF A TRIGGER FOR PRECIP SO WILL CONTINUE PREVIOUS FORECAST THINKING OF LIMITING 20% POPS TO THE AFTN/EVENING HOURS. SEABREEZE BOUNDARIES WEST OF CHES BAY AND DOWN INTO NE NC MAY TRIGGER ADDITIONAL THUNDERSTORM DEVELOPMENT AND KEPT POPS AROUND 30%...INCLUDING IN THE NW PIEDMONT WHERE HIGHEST CAPE/LOW LVL INSTABILITY VALUES RESIDE. EXPECT PRECIP TO TAPER OFF AFTER MIDNIGHT AS THE WAKEFIELD CWA WILL BE IN BETWEEN DEEPER MSTR OFF THE COAST AND APPROACHING/AMPLIFYING SYSTEM ACRS THE TN/OH VALLEYS. FRIDAY CONTINUES TO BE A CHALLENGING FORECAST AS A MORE SUBSTANTIAL SURFACE LOW PRESSURE SYSTEM APPROACHES THE REGION FROM THE TN/OH VALLEYS. 12Z MODEL DATA IS STILL ON TREND WITH THE GFS BEING A BIT TOO FAST WITH PRECIP/FRONTAL TIMING AND THEREFORE CONTINUE TO FAVOR A SLIGHTLY SLOWER NAM/ECMWF SOLUTION. ALL MODELS GENERATE QPF BY 10/1800Z SO WILL CARRY 40% POPS WEST OF I-95 IN THE MORNING (20-30% POP EAST OF THE TRAVEL CORRIDOR)...WITH 50-60% POPS ACROSS THE AREA BY THE AFTERNOON. BULK SHEAR BECOMES FAIRLY IMPRESSIVE (30 KT OR GREATER) BY AFTN/EVENING. SHEAR PROFILE IS MOSTLY UNIDIRECTIONAL WITH SOME LOW LEVEL VEERING WITH HEIGHT...THEREFORE A FEW STORMS COULD BECOME SEVERE WITH LOCALLY DAMAGING WINDS. A FEW CAVEATS TO CONSIDER ARE THE POSSIBILITY OF SHOWER ACTIVITY EARLY FRIDAY MORNING AND INCREASING MID-HIGH CLOUDS LATE IN THE MORNING...BOTH OF WHICH COULD HAMPER CONVECTIVE DEVELOPMENT. TIMING WILL BE EVERYTHING AND WILL CONTINUE TO MONITOR THIS WX SITUATION CLOSELY. SPC IS MAINTAINING A SLIGHT RISK AREA FOR THE MID ATLANTIC REGION FOR FRIDAY...AND WILL CARRY MENTION OF THIS IN THE HWO. RAINFALL WILL BECOME MORE WIDESPREAD FRIDAY NIGHT INTO SATURDAY MORNING...GRADUALLY TAPERING OFF FROM WEST TO EAST LATER SATURDAY AFTN INTO THE EVENING AS A COLD FRONT FINALLY CROSSES THROUGH THE MID ATLANTIC REGION. HEAVY RAIN WILL CONTINUE TO BE THE MAIN IMPACT IN THIS WX PATTERN. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... UPR-LVL LO PRES OVER THE GREAT LAKES REGION SAT WILL PULL NE INTO SE CANADA SAT NGT AND SUN...DRAGGING A COLD FRNT THRU THE MID ATLANTIC REGION BY SAT NGT. THEREFORE...CHC FOR RAIN (MAINLY 20-40% POPS) CONTINUE SAT NGT DUE TO DEEP MOISTURE...FRNTAL FORCING...AND THE RFQ OF AN UPR-LVL JET STREAK. SUN WILL THEN FEATURE DRY CONDITIONS AND A MSTLY SNY SKY AS HI PRES BLDS IN FROM THE WEST. JUST A SLGT CHC FOR RAIN MON THRU WED DUE TO SFC BNDRYS AND WEAK CYCLONIC FLOW ALOFT. NO MAJOR SYSTEMS EXPECTED. TEMPS NEAR NORMAL THRU THE PERIOD...HIGHS IN THE MID 80S TO LOW 90S WITH LOWS IN THE MID 60S TO LOW 70S. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... A WEAK SURFACE PRESSURE PATTERN WAS KEEPING LOW LEVEL MOISTURE FROM GETTING MIXED OUT. AS A RESULT...MUCH OF THE MID ATLANTIC REGION HAD MVFR CONDITIONS THROUGH THE MORNING HOURS. KEPT A TEMPO GROUP FOR THIS FOR THE FIRST FEW HOURS OF THE 18Z TAF PERIOD. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WERE DEVELOPING ALONG THE PIEDMONT OF VIRGINIA AND NORTH CAROLINA. NONE OF THESE WERE IMMINENTLY THREATENING THE TAF SITES BUT WILL MONITOR FOR THE NEED OF UPDATES. KRIC IS THE MOST LIKELY SITE TO BE AFFECTED DURING THE AFTERNOON. WILL NEED TO MONITOR HIGH CLOUD COVERAGE AND AREAS OF RECENT RAINFALL FOR FOG POTENTIAL THURSDAY MORNING. KEPT IFR OUT OF THE FORECAST EXCEPT AT RIC. INCLUDED MVFR STATUS AT ALL LOCATIONS SIMILAR TO THIS MORNING. IF SKIES CLEAR...PHF IN PARTICULAR MAY SEE IFR VSBYS DUE TO SIGNIFICANT RAINFALL TUESDAY EVENING. THURSDAY SHOULD SEE SIMILAR WEATHER TO TODAY...PERHAPS A LITTLE QUICKER END TO THE MORNING LOW CEILINGS DUE TO BETTER MIXING. TSTMS WILL BE POSSIBLE IN THE AFTERNOON. OUTLOOK...NO APPRECIABLE CHANGE IN THE WX PATTERN IS EXPECTED FOR THE NEXT SEVERAL DAYS. SHOWER AND THUNDERSTORM CHANCES INCREASE ACROSS THE AREA FOR FRIDAY AND SATURDAY AS A MORE SUBSTANTIAL LOW PRESSURE SYSTEM IMPACTS THE MID ATLANTIC REGION. && .MARINE... STATIONARY BNDRY LOCATED ACROSS THE NORTHERN WATERS PERSISTS... AND WILL DIMINISH BY THIS EVNG AS BENIGN MARINE CONDITIONS CONTINUE. SOUTH WNDS GENERALLY AOB 10 KT THIS EVNG WILL BECOME SOUTHWESTERLY OVRNGT. WNDS SLGTLY HIER (10-15 KT) THU AHEAD OF AN APPROACHING COLD FRNT. A FEW GUSTS TO 20 KTS WILL BE POSSIBLE... HOWEVER CONDITIONS SHUD GENERALLY STAY SUB-SCA. SEAS WILL SLOWLY BLD EACH DAY FROM 2-3 FT THU...TO 3-4 FT FRI...TO 4-6 FT SAT. WNDS WILL LIKEWISE APPROACH AND POSSIBLY EXCEED SCA CRITERIA BY LATE FRI. COLD FROPA OCCURS OVER THE WATERS LATE SAT/SAT NGT. QUIET MARINE CONDITIONS RETURN SUN THRU WED AS SFC HI PRES BLDS IN FROM THE WEST BEHIND THE FRNT. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...BMD/MAM NEAR TERM...BMD SHORT TERM...BMD/LKB LONG TERM...MAS AVIATION...LSA MARINE...MAS
Hazardous weather outlook, Aug 8, 5:09 AM EDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 509 AM EDT WED AUG 8 2012 MDZ021>025-NCZ012-VAZ048-049-060>100-090915- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND- HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND- RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 509 AM EDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SLOW MOVING COLD FRONT WILL MOVE THROUGH THE REGION LATE FRIDAY INTO SATURDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON AND EVENING. LOCALLY HEAVY RAIN WILL BE POSSIBLE FRIDAY AFTERNOON THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ013>017-030>032-102-090915- HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN- PERQUIMANS-OUTER BANKS CURRITUCK- 509 AM EDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING THE POTENTIAL FOR LOCALLY HEAVY RAIN TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SLOW MOVING COLD FRONT WILL MOVE THROUGH THE REGION LATE FRIDAY INTO SATURDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON AND EVENING. LOCALLY HEAVY RAIN WILL BE POSSIBLE FRIDAY AFTERNOON THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>638-650-652-654-656-658-090915- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 509 AM EDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SLOW MOVING COLD FRONT WILL MOVE THROUGH THE REGION LATE FRIDAY INTO SATURDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON AND EVENING. LOCALLY HEAVY RAIN WILL BE POSSIBLE FRIDAY AFTERNOON THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BROWN
In the hours before
Special weather statement, Aug 8, 2:13 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
213 PM EDT WED AUG 8 2012
VAZ064-081900-
CAROLINE VA-
213 PM EDT WED AUG 8 2012
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL CAROLINE COUNTY...
AT 210 PM EDT...A STRONG THUNDERSTORM WAS NEAR GOLANSVILLE...MOVING
SOUTH AT 5 MPH.
* WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM.
* EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
* VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.
* THIS STORM WILL BE NEAR PENOLA...CEDAR FORK AND BURRUSS CORNER.
LAT...LON 3806 7735 3787 7738 3787 7743 3789 7745
3788 7748 3792 7753 3792 7756 3793 7755
3795 7757 3795 7762 3805 7759 3808 7755
DEROSASpecial weather statement, Aug 8, 2:44 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
244 PM EDT WED AUG 8 2012
VAZ060-066-081915-
LUNENBURG VA-PRINCE EDWARD VA-
244 PM EDT WED AUG 8 2012
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN LUNENBURG AND
SOUTHERN PRINCE EDWARD COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF LUNENBURG AND
PRINCE EDWARD COUNTIES AT 240 PM EDT. THE STRONG THUNDERSTORMS WERE
MOVING SOUTH AT 5 MPH.
INTENSE LIGHTNING...WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE
WITH THESE STRONG THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE STRONG
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.
LAT...LON 3721 7852 3727 7831 3708 7823 3690 7849
3708 7846 3709 7850 3713 7853 3714 7855
3714 7859 3719 7865 3719 7869 3721 7870
05Special weather statement, Aug 8, 3:04 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 304 PM EDT WED AUG 8 2012 VAZ049-062-063-069-082000- GOOCHLAND VA-HANOVER VA-LOUISA VA-POWHATAN VA- 304 PM EDT WED AUG 8 2012 ...STRONG THUNDERSTORM MOVING INTO NORTHERN GOOCHLAND COUNTY... AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GUM SPRING...OR ABOUT 5 MILES EAST OF HADENSVILLE...MOVING SOUTHEAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR GUM SPRING AT 315 PM EDT...SANDY HOOK AT 320 PM EDT... DABNEYS AT 350 PM EDT. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 30 MPH AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LAT...LON 3777 7768 3767 7790 3783 7800 3789 7787 05
Special weather statement, Aug 8, 3:40 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
340 PM EDT WED AUG 8 2012
VAZ065-066-082030-
LUNENBURG-MECKLENBURG-
340 PM EDT WED AUG 8 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS MECKLENBURG AND LUNENBURG
COUNTIES THROUGH 430 PM EDT...
AT 340 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM REHOBOTH TO SPANISH GROVE...OR ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF VICTORIA TO 5 MILES NORTHEAST OF
REDOAK...MOVING SOUTHEAST AT 10 MPH.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3687 7852 3688 7850 3693 7849 3698 7837
3692 7817 3672 7849 3680 7857
05Special weather statement, Aug 8, 3:49 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 349 PM EDT WED AUG 8 2012 VAZ048-049-062-082015- FLUVANNA VA-GOOCHLAND VA-LOUISA VA- 349 PM EDT WED AUG 8 2012 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LOUISA...EASTERN FLUVANNA AND NORTHWESTERN GOOCHLAND COUNTIES... AT 348 PM EDT...A STRONG THUNDERSTORM WAS NEAR CALEDONIA...MOVING SOUTH AT 10 MPH. WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR STAGE JUNCTION AROUND 400 PM AND COLUMBIA AROUND 410 PM. LAT...LON 3776 7798 3775 7822 3793 7819 3793 7805 05
Special weather statement, Aug 8, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 421 PM EDT WED AUG 8 2012 VAZ072>074-082045- ESSEX VA-KING AND QUEEN VA-KING WILLIAM VA- 421 PM EDT WED AUG 8 2012 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL KING AND QUEEN...EAST CENTRAL KING WILLIAM AND SOUTH CENTRAL ESSEX COUNTIES... AT 419 PM EDT...A STRONG THUNDERSTORM WAS NEAR STEVENSVILLE...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS TO 30 MPH AND INTENSE LIGHTNING ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR KING AND QUEEN COURTHOUSE AROUND 445 PM. LAT...LON 3765 7676 3759 7694 3777 7703 3780 7693 05
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:06 PM EDT | Special Weather Statement | AKQ | City of Hampton, City of Newport News, City of Poquoson | 54 min |
| Aug 7, 8:36 PM EDT | Areal Flood Advisory | AKQ | York, City of Newport News | 84 min |
| Aug 8, 8:22 AM EDT | Special Weather Statement | AKQ | Louisa | 38 min |
| Aug 8, 12:43 PM EDT | Special Weather Statement | AKQ | Hanover | 37 min |
| Aug 8, 1:06 PM EDT | Special Weather Statement | AKQ | Louisa | 39 min |
| Aug 8, 1:20 PM EDT | Special Weather Statement | AKQ | Essex | 35 min |
| Aug 8, 1:28 PM EDT | Special Weather Statement | AKQ | Caroline | 47 min |
| Aug 8, 2:02 PM EDT | Special Weather Statement | AKQ | Amelia, Nottoway, Prince Edward | 43 min |
| Aug 8, 2:13 PM EDT | Special Weather Statement | AKQ | Caroline | 47 min |
| Aug 8, 2:44 PM EDT | Special Weather Statement | AKQ | Prince Edward | 31 min |
| Aug 8, 2:55 PM EDT | Areal Flood Advisory | AKQ | Lunenburg, Prince Edward | 2 hr |
| Aug 8, 3:04 PM EDT | Special Weather Statement | AKQ | Goochland | 56 min |
| Aug 8, 3:40 PM EDT | Special Weather Statement | AKQ | Lunenburg | 50 min |
| Aug 8, 3:49 PM EDT | Special Weather Statement | AKQ | Fluvanna | 26 min |
| Aug 8, 4:09 PM EDT | Severe Thunderstorm Warning | AKQ | Mecklenburg | 36 min |
| Aug 8, 4:47 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 28 min |
| Aug 8, 4:58 PM EDT | Special Weather Statement | AKQ | Middlesex | 32 min |
| Aug 8, 5:33 PM EDT | Special Weather Statement | AKQ | Middlesex | 57 min |
| Aug 8, 5:59 PM EDT | Special Weather Statement | AKQ | Lancaster, Mathews, Middlesex, Northumberland | 31 min |
| Aug 8, 6:31 PM EDT | Special Weather Statement | AKQ | Northumberland | 29 min |
| Aug 8, 6:48 PM EDT | Special Weather Statement | AKQ | City of Richmond | 27 min |
| Aug 8, 7:12 PM EDT | Special Weather Statement | AKQ | Chesterfield, City of Colonial Heights, City of Petersburg | |
| Aug 8, 7:13 PM EDT | Special Weather Statement | AKQ | Chesterfield, City of Colonial Heights, City of Petersburg | 47 min |
Nearby
Special Weather Statements in Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.